| Model Number |
NV-3-4-HELIX |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/11/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that a concerto coil broke inside the sheath/microcatheter.The patient was being treated for an endoleak.Patient blood flow was normal and vessel tortuosity was severe.The devices were prepared according to the instructions for use (ifu).The coil was removed from the patient.No surgical or medical intervention was required the pushwire was not bent or broken.There was friction or difficulty during delivery.The physician did not reposition the coil.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during procedure.Continuous flush was not administered during the procedure.No symptoms were reported.
Additional Manufacturer Narrative
H3: ¿ as found condition: the pushwire was returned for evaluation inside of a biohazard bag and a shipping box.There was no coil or catheter returned with the pushwire.In addition, the catheter size and model were not reported.Therefore, any contributing factors from the catheter including its compatibility for use with the concerto coil could not be determined.¿ visual inspection/damage location details: the implant coil appeared to be detached from the pushwire.The shield coil was intact; but stretched.The coin was not present against the lumen stop as it was pulling back.The pusher was found broken at the distal break indicator (manual detachment location); retained by the release wire; it appeared that the manual detachment was attempted at this location.The ai and coupler tubing were present and intact; it appeared that the mechanical detachment was not attempted at this location.The pushwire was found to be bent at 22.0cm to 48.5cm from the proximal end.All other subassemblies appeared to be normal, and no other anomalies were observed.¿ testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.077mm @ 0.063mm; measured 0.085mm @ 0.127mm; measured 0.096mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00280¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00462¿ and found to be within specification.¿ conclusion: based on the analysis performed, the customer complaint was confirmed as the pushwire was returned with the implant coil already detached from the pushwire.In addition, the pushwire was found bent and kinked at several locations.However, the root cause and cause for damage could not be determined.Based on the returned device, there was evidence of manual detachment as the pushwire was found broken at the manual detachment location with the coin pulled back from the lumen stop.Pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.Possible causes of resistance include patient tortuous anatomy and lack of continuous flush during delivery.There was no non-conformance to specification identified that led to the reported issues.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Since the implant coil and catheter were not returned; any contribution of the implant coil and catheter to the reported issues could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that the coil came out of the introducer sheath smoothly.The coil came out in one piece.The introducer sheath held was vertically when the implant coil was pulled back inside during hydration.The catheter used in the event was a terumo progreat.